MAUDE Adverse Event Report: COOK INC. BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC. BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G46138
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3 - occupation: unknown h3 - device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was originally reported that before a kidney stone procedure, the outer sterile packaging of the 'biwire nitinol hydrophilic wire guide' showed no visible damage.However, once opened, the inner pouch was found partially unsealed.A new device was used to complete the procedure.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.(refer to mfr report # 1820334-2025-01496) this report is for the supplier investigation, provided 12mar2026, found an evaluation of the device revealed 0.2 cm of the metallic core wire protruding through the polymer jacket 0.4 cm from the proximal end.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation it was originally reported that before a kidney stone procedure, the outer sterile packaging of the 'biwire nitinol hydrophilic wire guide' showed no visible damage.However, once opened, the inner pouch was found partially unsealed.A new device was used to complete the procedure.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.(refer to mfr report # 1820334-2025-01496) this report is for the supplier investigation, provided 12mar2026, found an evaluation of the device revealed 0.2 cm of the metallic core wire protruding through the polymer jacket 0.4 cm from the proximal end.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), and quality control (qc) procedures were conducted during the investigation.About the complaint device, cook did not identify this issue.The supplier investigation documents the findings of the returned device.One biwire nitinol hydrophilic wire guide was returned in open package with label for investigation.The returned packaged device was reviewed by the supplier who observed the wire guide had 0.2 cm of the metallic core wire protruding through the polymer jacket 0.4 cm from the proximal end.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) was completed by supplier because the wire guide is assembled by it.Cook completed a review of the incoming quality control records which indicate the lot passed inspection.A complaint history database search showed no other related complaints associated with the failure mode.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: 1.Prior to using the wire guide, fill a syringe with sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.The complaint device is assembled by a supplier to cook who carried out an investigation in addition to cook.The returned packaged device was reviewed by the supplier who observed the wire guide had 0.2 cm of the metallic core wire protruding through the polymer jacket 0.4 cm from the proximal end.Based upon the available information, inspection of the returned device, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key24730036
Report Number1820334-2026-00336
Device Sequence Number18690110
Product Code OCY
UDI-Device Identifier00827002461383
UDI-Public(01)00827002461383(17)280304(10)71005331
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG46138
Device Catalogue NumberBWS-035150
Device Lot Number71005331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown